Alert archive / Florida / Wind Chill Warnings in 2009
Wind Chill Warning 1, NWS Miami, FL
NWS Miami, FL issued this wind chill warning at Feb 4, 2009, 1:45 PM EST for 7 counties in Florida. It took effect at Feb 5, 2009, 1:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2009, 1:45 PM EST (18:45 UTC)
- In effect from
- Feb 5, 2009, 1:00 AM EST
- Expired
- Feb 5, 2009, 10:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -192 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KMFL 041845 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 145 PM EST WED FEB 4 2009 FLZ063-066>071-073-075-168-174-051300- /O.UPG.KMFL.WC.A.0001.090205T0900Z-090205T1300Z/ /O.NEW.KMFL.WC.W.0001.090205T0600Z-090205T1300Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI... SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS... ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...HOMESTEAD... FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES... WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO...JUPITER... WEST PALM BEACH...BOCA RATON...EVERGLADES NATIONAL PARK 145 PM EST WED FEB 4 2009 ...WIND CHILL WARNING IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. A VERY STRONG COLD FRONT IS CURRENTLY SWEEPING ACROSS SOUTH FLORIDA THIS AFTERNOON WITH MUCH COLDER AIR FOLLOWING IN ITS WAKE. LOW TEMPERATURES WILL FALL INTO THE 20S AND 30S ACROSS THE AREA LATE TONIGHT INTO EARLY THURSDAY MORNING ALONG WITH NORTHWEST WIND OF 5 TO 10 MPH. AS THE TEMPERATURES FALL THIS EVENING...WIND CHILLS WILL DIP BELOW 25 DEGREES SHORTLY AFTER MIDNIGHT CONTINUING TO FALL INTO THE RANGE OF 15 TO 20 DEGREES LATE TONIGHT INTO EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS DANGEROUSLY LOW WIND CHILL VALUES OF 25 OR COLDER ARE EXPECTED. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. IF PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN HYPOTHERMIA IF YOU REMAIN IN THESE CONDITIONS FOR AN EXTENDED DURATION. && $$ FLZ072-074-172-173-051300- /O.NEW.KMFL.WC.Y.0003.090205T0600Z-090205T1300Z/ METRO BROWARD-METRO MIAMI DADE-COASTAL BROWARD-COASTAL MIAMI DADE- INCLUDING THE CITIES OF...COCONUT CREEK...CORAL SPRINGS... TAMARAC...SUNRISE...PLANTATION...DAVIE...COOPER CITY... HOLLYWOOD...PEMBROKE PINES...MIRAMAR...MIAMI...MIAMI GARDENS... MIAMI LAKES...HIALEAH...DORAL...SOUTH MIAMI...KENDALL... CUTLER RIDGE...POMPANO BEACH...FORT LAUDERDALE... FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...AVENTURA... MIAMI BEACH...MIAMI SHORES...DOWNTOWN MIAMI...CUTLER BAY... HOMESTEAD BAYFRONT PARK 145 PM EST WED FEB 4 2009 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY. A VERY STRONG COLD FRONT IS CURRENTLY SWEEPING ACROSS SOUTH FLORIDA THIS AFTERNOON WITH MUCH COLDER AIR FOLLOWING IN ITS WAKE. LOW TEMPERATURES WILL FALL INTO THE MID AND UPPER 30S ACROSS THE AREA LATE TONIGHT INTO EARLY THURSDAY MORNING ALONG WITH A NORTHWEST WIND OF 5 TO 10 MPH. AS THE TEMPERATURES FALL THIS EVENING...WIND CHILLS WILL DIP BELOW 35 DEGREES SHORTLY AFTER MIDNIGHT AND PERSIST INTO EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
000 WWUS42 KMFL 051100 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 600 AM EST THU FEB 5 2009 FLZ063-066>071-073-075-168-174-051500- /O.EXT.KMFL.WC.W.0001.000000T0000Z-090205T1500Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI... SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS... ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...HOMESTEAD... FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES... WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO...JUPITER... WEST PALM BEACH...BOCA RATON...EVERGLADES NATIONAL PARK 600 AM EST THU FEB 5 2009 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. LOW TEMPERATURES THIS MORNING WILL FALL INTO THE 20S AND 30S ACROSS THE AREA LATE TONIGHT INTO EARLY THURSDAY MORNING ALONG WITH NORTHWEST WIND OF 5 TO 10 MPH. THIS WILL CREATE WIND CHILLS IN THE UPPER TEENS TO MID 20S ACROSS THE AREA EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS DANGEROUSLY LOW WIND CHILL VALUES OF 25 OR COLDER ARE EXPECTED. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. IF PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN HYPOTHERMIA IF YOU REMAIN IN THESE CONDITIONS FOR AN EXTENDED DURATION. && $$ FLZ072-074-172-173-051400- /O.EXT.KMFL.WC.Y.0003.000000T0000Z-090205T1400Z/ METRO BROWARD-METRO MIAMI DADE-COASTAL BROWARD-COASTAL MIAMI DADE- INCLUDING THE CITIES OF...COCONUT CREEK...CORAL SPRINGS... TAMARAC...SUNRISE...PLANTATION...DAVIE...COOPER CITY... HOLLYWOOD...PEMBROKE PINES...MIRAMAR...MIAMI...MIAMI GARDENS... MIAMI LAKES...HIALEAH...DORAL...SOUTH MIAMI...KENDALL... CUTLER RIDGE...POMPANO BEACH...FORT LAUDERDALE... FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...AVENTURA... MIAMI BEACH...MIAMI SHORES...DOWNTOWN MIAMI...CUTLER BAY... HOMESTEAD BAYFRONT PARK 600 AM EST THU FEB 5 2009 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST THIS MORNING. LOW TEMPERATURES THIS MORNING WILL FALL INTO THE 30S ACROSS THE AREA ALONG WITH A NORTHWEST WIND OF 10 TO 15 MPH...WITH GUSTS TO AROUND 20 MPH. THIS WILL GENERATE WIND CHILLS OF 25 TO 35 DEGREES EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GREGORIA
000 WWUS42 KMFL 051500 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1000 AM EST THU FEB 5 2009 ...WIND CHILLS CLIMBING OVER ALL OF SOUTH FLORIDA... FLZ063-066>071-073-075-168-174-051600- /O.CAN.KMFL.WC.W.0001.000000T0000Z-090205T1500Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI... SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS... ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...HOMESTEAD... FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES... WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO...JUPITER... WEST PALM BEACH...BOCA RATON...EVERGLADES NATIONAL PARK 1000 AM EST THU FEB 5 2009 ...WIND CHILL WARNING IS CANCELLED... WIND CHILLS ARE NOW ALL ABOVE 35 DEGREES, THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE WIND CHILL WARNING. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind chill warning went out at Feb 4, 9:06 AM EST, 4 hours 39 minutes earlier.
Area forecast discussion, Feb 4, 9:06 AM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
906 AM EST WED FEB 4 2009
.UPDATE...STRONG COLD FRONT AT 12Z APPEARS TO BE ALONG A CAPE
CANAVERAL/TPA LINE AND ADVANCING SOUTHWARD. TEMPS AND DEWPOINTS
DROP OFF FAIRLY NICELY UP TO NORTH FLORIDA. FRONT SHOULD BE
THROUGH SOUTH FLORIDA BY ARND MID AFTERNOON. FROST ADVISORY OVER
NW INTERIOR VERIFIED IN SOME AREAS AND HAS EXPIRED AT 13Z. ONLY
MINOR CHANGES WILL BE MADE TO THE MORNING UPDATES SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 629 AM EST WED FEB 4 2009/
AVIATION...
THE WINDS WILL BE NORTHWEST TODAY AT 15 TO 20 KTS WITH GUSTS UP TO
AROUND 25 KTS. THE WINDS WILL THEN REMAIN NORTHWEST TONIGHT WITH
WINDS DECREASING TO AROUND 10 KNOTS. THE CEILING AND VIS WILL ALSO
REMAIN IN THE VFR CONDITIONS TODAY INTO TONIGHT.
CLIMATE...
HERE IS THE FORECAST LOWS LONG WITH THE RECORD LOWS FOR TONIGHT:
FORECAST LOWS RECORD LOWS
MIA 37 35 - 1958
FLL 35 31 - 1958 (LOWEST TEMP FOR THE MONTH)
PBI 32 33 - 1996
APF 33 32 - 1996
IMMOKOLEE 26 27 - 1996
DEVILS GARDEN 27 23 - 1996
LA BELLE 25 24 - 1996
MIAMI BEACH 39 37 - 1996 (LOWEST TEMP FOR THE MONTH)
CLEWISTON 30 34 - 1958
BELLE GLADES 25 28 - 1958
MOORE HAVEN 27 29 - 1996
UPDATE...54/BNB
PREV DISCUSSION... /ISSUED 443 AM EST WED FEB 4 2009/
.COLDEST TEMPERATURES OF THIS WINTER SEASON TO IMPACT THE AREA
TONIGHT...
DISCUSSION...STRONG COLD FRONT JUST CLEARED THE BIG BEND REGION
AND HAS EYES ON SOUTH FL THIS AFTERNOON. DEWPOINTS BEHIND THE
FRONT ARE IMPRESSIVE...IN THE SINGLE DIGITS WITH TLH REPORTING A
DEWPOINT OF 9F NOW. THE FRONT WILL CLEAR THE PENINSULA LATE THIS
AFTERNOON WITH HIGH PRESSURE OF ARCTIC ORIGIN BUILDING IN FROM THE
NORTH IN ITS WAKE. ALL IS ON TRACK FOR A FREEZE ACROSS MOST OF
THE AREA OVERNIGHT THROUGH EARLY THURSDAY MORNING. GFS GUIDANCE
HAS BEEN FAIRLY CONSISTENT...AND THE NAM HAS EVEN LOWERED. RIGHT
NOW CURRENT EXPECTATIONS ARE FOR A HARD FREEZE ACROSS GLADES,
HENDRY, INTERIOR PALM BEACH, AND INTERIOR COLLIER COUNTIES WITH
TEMPS OF 28F OR LESS FOR 4 OR MORE HRS...SO A HARD FREEZE WARNING
HAS BEEN ISSUED FOR THESE AREAS. A FREEZE WARNING HAS BEEN ISSUED
ACROSS THE REST OF INTERIOR AREAS...AS WELL AS INTO THE GREATER
NAPLES AREA AND THE WEST PALM BEACH METROPOLITAN AREA...BUT
FREEZING TEMPS WILL BE MORE SPOTTY AT THESE LOCALES. HAVE ALSO
INCLUDED METRO BROWARD IN A FREEZE WARNING...AS COMMUNITIES NEAR
THE SAWGRASS EXPRESSWAY AND OKEECHOBEE ROAD COULD BRIEFLY HIT THE
FREEZING MARK. FOR COASTAL BROWARD...METRO AND COASTAL MIAMI-
DADE...THE MOST LIKELY SCENARIO IS FOR TEMPS TO BOTTOM OUT IN THE
MID TO UPPER 30S...SO THEY ARE LEFT OUT OF ANY FREEZE
WARNING...BUT DAY SHIFT WILL ASSESS CURRENT TRENDS TO SEE IF ANY
EXPANSION WILL BE NEEDED.
ASIDE FROM THE FREEZE...WIND CHILLS WILL BE A FACTOR OVERNIGHT.
BUT JUST HOW LOW WIND CHILLS GO WILL ALL DEPEND ON HOW MUCH THE
WINDS STAY UP OVERNIGHT. THIS IS ALWAYS THE MILLION DOLLAR
QUESTION. ALL GUIDANCE...INCLUDING THE NAM AND WRF DEPICT WINDS
EVEN INTERIOR AT 5-10 KT. BUT FROM PREVIOUS COLD EVENTS...WE KNOW
THIS CAN BE WAY OVERDONE. HOWEVER...THERE DOES SEEM TO BE A BETTER
PRESSURE GRADIENT AND LLVL WIND SURGE BEHIND THIS FRONT. AS
SUCH...MIN WIND CHILLS COULD FALL AS LOW AS THE UPPER TEENS ACROSS
THE LAKE OKEECHOBEE REGION TO THE 20S TO AROUND 30 ELSEWHERE. HAVE
ISSUED A WIND CHILL WATCH...DUE TO THE POSSIBILITY OF WIND CHILLS
OF 25F OR LESS FOR 3 HR OR MORE...FOR ALL EXCEPT METRO AND COASTAL
BROWARD AND MIAMI-DADE COUNTIES. FOR THE SE METRO AREAS...WIND
CHILLS OF 25-30 ARE EXPECTED FOR SEVERAL HOURS...WHICH WILL LIKELY
NECESSITATE THE ISSUANCE OF A WIND CHILL ADVISORY LATER TODAY.
HIGHS WILL STRUGGLE TO REACH 60 ON THURSDAY...THEN ANOTHER COLD
NIGHT IS EXPECTED OVER WESTERN INTERIOR AREAS WITH ANOTHER FREEZE
POSSIBLE. BUT TO NOT COMPLICATE MATTERS...DID NOT ISSUE A FREEZE
WATCH AT THIS TIME.
TO MAKE A LONG STORY SHORT - FRIDAY AND INTO THE MIDDLE PART OF
NEXT WEEK WILL FEATURE MODERATING TEMPERATURES ALONG WITH CONTINUED
DRY WEATHER. TEMPS WILL MOVE BACK TO ABOVE NORMAL BY EARLY NEXT
WEEK.
MARINE...RATHER STRONG NW WINDS WILL PREVAIL NEXT SEVERAL DAYS
LEADING TO A CONTINUATION OF HAZARDOUS GULF STREAM SEAS. BRIEF
WIND SURGE EXPECTED ACROSS THE GULF TODAY...SO ISSUES A SCA THERE
AS WELL.
FIRE WEATHER...RED FLAG WARNING EVERYWHERE THIS AFTERNOON/EVENING
AND THURSDAY AS WELL WITH HIGH CONFIDENCE IN RHS TANKING INTO THE
20S THIS AFTERNOON...EXCEPT 30S GULF COAST...AND TEENS AND 20S ON
THURSDAY. NW WINDS WILL PICK UP THIS AFTERNOON AND BE SOMEWHAT
LESS ON THU. RHS WILL MODERATE FRIDAY AND BEYOND.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 66 32 59 47 / 0 0 0 0
FORT LAUDERDALE 68 35 59 49 / 0 0 0 0
MIAMI 68 37 60 48 / 0 0 0 0
NAPLES 62 33 58 38 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR FLZ063-FLZ066-
FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-
FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.
RED FLAG WARNING FROM 9 AM TO 7 PM EST THURSDAY FOR FLZ063-
FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-
FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY FOR
FLZ068-FLZ069-FLZ071-FLZ072-FLZ073-FLZ075-FLZ168-FLZ174.
WIND CHILL WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ073-
FLZ075-FLZ168-FLZ174.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR AMZ650-AMZ651-
AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR GMZ656-
GMZ657-GMZ676.
&&
LONG TERM...18/GR
SHORT TERM/AVIATION...30/KOBHazardous weather outlook, Feb 4, 9:02 AM EST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 902 AM EST WED FEB 4 2009 FLZ063-066>075-168-172>174-050515- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 902 AM EST WED FEB 4 2009 ...HARD FREEZE WATCH LAKE OKEECHOBEE AREA TONIGHT... ...FREEZE WARNING MUCH OF THE REMAINDER SOUTH FLORIDA TONIGHT... ...WIND CHILL WATCH MUCH OF SOUTH FLORIDA TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: NORTHWEST WIND OF 15 TO 20 MPH ALONG THE COLLIER COUNTY BEACHES WILL RESULT IN A MODERATE RISK OF RIP CURRENTS. WIND: NORTHWEST WIND INCREASING TO BETWEEN 20 AND 25 KNOTS OVER THE OFFSHORE GULF COASTAL WATERS THIS AFTERNOON. TEMPERATURES: LOW TEMPERATURES TONIGHT WILL RANGE FROM THE MID 20S TO LOWER 30S OVER THE INTERIOR AREAS TO THE LOWER AND MID 30S OVER THE COASTAL AREAS. THEREFORE, A HARD FREEZE WARNING IS IN EFFECT FOR THE LAKE OKEECHOBEE AREA WITH A FREEZE WARNING IN EFFECT FOR THE REST OF SOUTH FLORIDA, EXCEPT FOR COASTAL BROWARD COUNTY...COASTAL MIAMI-DADE COUNTY...AND METRO MIAMI-DADE COUNTY. THE WINDS WILL ALSO BE AROUND 5 MPH OVER THE INTERIOR AREAS TO 10 TO 15 MPH OVER THE METRO AREAS OF SOUTH FLORIDA TONIGHT. THIS WILL MAKE THE WIND CHILL READINGS 20 TO 25 DEGREES FOR MORE THAN THREE HOURS OVER THE INTERIOR AREAS INCLUDING THE METRO PALM BEACH AND METRO COLLIER COUNTIES TONIGHT. THE METRO AREAS OF MIAMI-DADE AND BROWARD COUNTIES WILL SEE WIND CHILL READINGS IN THE 25 TO 30 DEGREE RANGE TONIGHT. WAVES: SEAS WILL BE 6 TO 8 FEET IN THE GULF STREAM SEAS TODAY INTO TONIGHT, AND 7 FEET IN THE OFFSHORE GULF WATERS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HIGH THAT WILL BE GENERATING THE VERY COLD TEMPERATURES TONIGHT WILL MOVE SLOWLY EAST FROM NORTH FLORIDA INTO THE WESTERN ATLANTIC WATERS THIS WEEKEND. THIS WILL LEAD TO POSSIBILITY OF ANOTHER ROUND OF FREEZING TEMPERATURES OVER GLADES, HENDRY, AND INLAND COLLIER COUNTIES THURSDAY NIGHT. THERE WILL ALSO BE AN INCREASE IN THE RISK OF RIP CURRENTS EAST COAST BEACHES OF SOUTH FLORIDA THIS WEEKEND, AS THE WINDS SWING TO A EASTERLY DIRECTION AT 15 TO 20 MPH. THE GULF STREAM SEAS WILL ALSO SLOWLY DECREASE FROM 6 TO 8 FEET ON THURSDAY TO LESS THAN 7 FEET BY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FREEZING TEMPERATURES TONIGHT TO THE NATIONAL WEATHER SERVICE IN MIAMI FLORIDA. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 3:40 AM EST | Freeze Warning | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 29 hr |
| Feb 4, 3:40 AM EST | Hard Freeze Warning | MFL | Collier, Glades, Hendry, Palm Beach | 29 hr |
| Feb 4, 3:53 AM EST | Wind Chill Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 10 hr |
| Feb 4, 4:51 AM EST | Red Flag Warning | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 38 hr |
| Feb 4, 1:32 PM EST | Freeze Watch | MFL | Collier, Glades, Hendry | 24 hr |
| Feb 4, 1:45 PM EST | Wind Chill Advisory | MFL | Broward, Miami-Dade | 19 hr |
Nearby
Wind Chill Warnings in Florida, 2009Every wind chill warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.